Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 93, NWS St. Louis, MO

September 9, 2014Saint Charles County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 9, 2014, 11:10 PM CDT for Saint Charles County, Missouri. It took effect at Sep 10, 2014, 4:20 AM CDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Sep 9, 2014, 11:10 PM CDT (04:10 UTC)
In effect from
Sep 10, 2014, 4:20 AM CDT
Expired
Sep 11, 2014, 12:38 PM CDT
In force
32 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 17.61 ft at Sep 10, 2014, 3:00 AM CDT.

actionminormoderate510152009/1009/1109/12
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WGUS43 KLSX 100410
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 PM CDT TUE SEP 9 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following creek in Missouri... 


  Dardenne Creek at 

      St. Peters 


.This Flood Warning is a result of 1-2 inches of rainfall over the 
past 24 hours and around one inch forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-110410-
/O.NEW.KLSX.FL.W.0093.140910T0920Z-140911T1738Z/
/DRCM7.1.ER.140910T0920Z.140910T1200Z.140910T1738Z.UU/
1110 PM CDT TUE SEP 9 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Dardenne Creek at St. Peters
* From late tonight to Wednesday afternoon.
* At 11:00 PM Tuesday the stage was 13.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast:  The creek is forecast to rise above flood stage after midnight
  tonight and crest near 19.6 feet Wednesday morning. Additional rises
  are possible.
* Impact:  At 20.0 feet...Outdoor exercise area at the St. Charles 
  County Animal Control begins flooding near this height.
* Impact:  At 19.4 feet...Ball fields at Sports Center Park become 
  flooded.
* Impact:  At 19.2 feet...Lone Wolff Park begins flooding just south 
  of Main Street/Highway C, just west of St. Peters.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/10  09/11  09/12  09/13  09/14

Dardenne Creek
  St. Peters      18.0   13.80      19.6   13.0    7.5    4.4    3.5


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$
1 follow-up statement
117 
WGUS83 KLSX 101333
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
833 AM CDT WED SEP 10 2014

...The flood warning is cancelled for the following river in 
Missouri...


  Dardenne Creek at St. Peters


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-101403-
/O.CAN.KLSX.FL.W.0093.000000T0000Z-140911T1738Z/
/DRCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
833 AM CDT WED SEP 10 2014

The Flood Warning is cancelled for
  the Dardenne Creek at St. Peters.
* At 8:10 AM Wednesday the stage was 16.4 feet.
* Flood stage is 18.0 feet.
* Forecast: The river crested below flood stage at 17.7 feet last 
  night.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/11  09/12  09/13  09/14  09/15

Dardenne Creek
  St. Peters      18.0   16.40      13.0    7.5    4.4    3.5    3.3

&&

LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061 3876 9062                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 9, 7:22 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Sep 9, 7:22 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT Tue Sep 9 2014

.UPDATE:
Issued at 718 PM CDT Tue Sep 9 2014

Expanded Flash Flood Watch a few counties to the south. The warm
front has nearly stalled and convection continues to develop to
the northeast of the boundary across eastern Missouri with
impressive rainfall rates noted by trained weather spotters. The
more concerning observation is that the convection has "linked up"
with the developing MCS stretching from northwest MO to southeast
IA. Many factors lead me to believe that there will be a large
amount of echo that will move east/southeast north of the warm
front tonight with the potential for very heavy rainfall and flash
flooding. Will need to continue to watch the trends but would not
be surprised if we don't have to expand further southeast toward
or into the St. Louis Metro if the warm front stay stationary.

CVKING

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 355 PM CDT Tue Sep 9 2014

Overall scenario for tonight should be for scattered storms
continuing along old outflow over northern sections of the CWA this
evening, with hit and miss storms elsewhere dissipating with loss of
heating.  Then, main wave of convection that forms over the
mid-Missouri Valley this evening should then roll east, with
southern fringes of the MCS sweeping across northern sections of
CWA primarily during the predawn hours.

Heavy rain threat remains the primary concern for tonight for
northern sections of the CWA.  While main focus for heavy rain and
flash flooding appears to be north of our FA, persistently active
outflow from just north of STL metro to near IRK is becoming more of
a concern.  With a gradual increase of storms noted in this area
over the last hour or so, and with this uptick expected to continue
for several more hours as AMS continues to destabilize, the outflow
should intensify, with additional development then possible during
the evening before southern portion of the expected MCS pushes into
the region during the predawn hours.  With this possible scenario in
mind, will be issuing a flash flood watch for areas along and north
of a IRK-PPQ line for tonight.  This may be a bit pestimistic,
but very moist nature of this AMS with pwats over 2 inches, along
with MUCAPES of 3000-4000 J/KG in the source region over eastern
KS/w MO, storms will be very effective rain-makers.

Severe weather threat will also mimic above trends, with some threat
of damaging winds and perhaps hail with the stronger storms in our
north this evening, with an additional wind threat with the MCS
during the overnight hours.

Truett

.LONG TERM:  (Wednesday through Next Tuesday)
Issued at 355 PM CDT Tue Sep 9 2014

Guidance remains in very good agreement with precipitation potential
for Wednesday and into Wednesday night.   Overnight convection
should roll east out of the area during the morning hours, with a
lull in precip for several hours before AMS destabilizes and new
convection develops along and ahead of strong cold front.   AMS in
the warm sector ahead of the front will remain very moist so storms
will certainly be capable of producing heavy rain, however by this
time convection should be progressive so that flooding potential
should be less than that of tonight.  Severe weather also remains a
concern, and extent/severity will be tied to how much AMS will be
able to recover and destabilize by the time of fropa.  Favorable
wind profile as well as high pwats suggest primary severe weather
threat would be damaging winds.   The swath of convection along and
ahead of the front should push southeast Wednesday night, with the
rain threat ending along and north of a COU-PPQ line by midnight.

By Thursday most of the precip should be south of our area, with the
possible expection of a few lingering showers in our far southern
counties during the morning.  Thursday's generally dry conditions
will then give way to a few showers Friday and Friday night as a
secondary shortwave digs into the long wave trof, along with a
reinforcing shot of cool air.

Synoptic models are remaining in decent agreement with the intensity
of the colder air pushing into the region late this week and into
the weekend.  Highs on Thursday should drop back into the 60s and
70s. with 60s across the entire area for the last 2 days of the week
and widespread lows in the 40s by Sunday morning.  Some moderation
in temps are forecast for early next week but it will be modest, and
temperatures should remain below normal.

Truett

&&

.AVIATION:  (For the 00z TAFs through 00z Wednesday Evening)
Issued at 608 PM CDT Tue Sep 9 2014

Very busy late afternoon with numerous thunderstorms developing in
the vicinity of a lifting warm front. These storms are forecast by
all model guidance to dissipate shortly after sunset with the
focus shifting north and northwest where MCS is taking shape.
Model guidance shows majority of this activity should lift
northeast, but hard to ignore that the warm front has stalled with
this late afternoon/early evening convection. Would not be
surprised if at least a portion of the MCS doesn't take a right
along the warm front and impact terminals overnight. This will be
most true at KUIN, but other sites could also be impacted.

Cold front expected to move south across the region on Wednesday
which should spark additional thunderstorms along and south of
I-70 tomorrow afternoon with winds turning to the northwest.

Specifics for KSTL:

Could see a few showers impact the terminal early this evening,
but focus will be to the north watching the developing MCS.
Additional thunderstorms may build southeast along the warm front
tonight before it lifts northeast. Will nowcast this possibility
and focus the best chances of thunderstorms tomorrow afternoon
with the approaching cold front.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH until 7 AM CDT Wednesday FOR Audrain MO-Knox
     MO-Lewis MO-Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.

IL...FLASH FLOOD WATCH until 7 AM CDT Wednesday FOR Adams IL-Brown IL-
     Pike IL.

&&

WFO LSX
Hazardous weather outlook, Sep 9, 4:11 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT TUE SEP 9 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
411 PM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL OCCUR ACROSS THE REGION TONIGHT...ESPECIALLY
NORTH OF INTERSTATE 70. SOME OF THE STORMS MAY BE SEVERE... WITH
DAMAGING WINDS AND HAIL THE PRIMARY THREATS.

HEAVY RAIN IS ALSO EXPECTED OVER NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS...AND A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS
ALONG AND NORTH OF A KIRKSVILLE...PITTSFIELD LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA ON WEDNESDAY
AND WEDNESDAY EVENING AHEAD OF A STRONG COLD FRONT.  SOME OF THE
STORMS COULD BE SEVERE WEDNESDAY AFTERNOON AND WEDNESDAY
EVENING...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

TRUETT

In the hours before

Local storm report, Sep 9, 9:22 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
922 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     TSTM WND GST     ST. PETERS              38.78N  90.61W
09/09/2014  E40 MPH          ST. CHARLES        MO   NWS EMPLOYEE

&&

GOSSELIN
Local storm report, Sep 9, 9:34 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             8 N CANTON              40.25N  91.52W
09/09/2014  E0.70 INCH       LEWIS              MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Sep 9, 9:49 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HEAVY RAIN       UNION                   38.45N  91.01W
09/09/2014  M2.50 INCH       FRANKLIN           MO   BROADCAST MEDIA

            RAINFALL TOTAL FOR TODAY.

&&

GOSSELIN
Special weather statement, Sep 9, 9:49 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 PM CDT TUE SEP 9 2014

ILZ098-MOZ052-061-100330-
CALHOUN IL-LINCOLN MO-ST. CHARLES MO-
949 PM CDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CHARLES...
SOUTHEASTERN LINCOLN AND CALHOUN COUNTIES UNTIL 1030 PM CDT...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF ST. PAUL...MOVING NORTHEAST AT
20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINFIELD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY
Local storm report, Sep 9, 10:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     ST. PETERS              38.78N  90.61W
09/09/2014                   ST. CHARLES        MO   EMERGENCY MNGR

            WINDOWS BLOWN OUT OF A RESIDENCE. ALSO MULTIPLE TREES
            AND FENCES DOWN.

&&

GOSSELIN
Local storm report, Sep 9, 10:18 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     ST. PETERS              38.78N  90.61W
09/09/2014                   ST. CHARLES        MO   EMERGENCY MNGR

            WINDOW BLOWN OUT OF A RESIDENCE ALONG WITH SHINGLES OFF
            OF A ROOF. ALSO MULTIPLE TREES AND FENCES DOWN.

&&

CORRECTED REMARKS

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 9:42 PM CDTRiver Flood WarningLSXLewis5 days
Sep 9, 9:42 PM CDTRiver Flood WarningLSXLewis5 days
Sep 9, 11:54 PM CDTFlash Flood WarningLSXKnox6 hr
Sep 10, 3:15 AM CDTFlash Flood WarningLSXLewis, Shelby6 hr
Sep 10, 5:19 AM CDTSevere Thunderstorm WarningLSXMarion41 min
Sep 10, 8:09 AM CDTRiver Flood WarningLSXMarion4 days
Sep 10, 8:11 AM CDTRiver Flood WarningLSXMarion58 hr
Sep 10, 8:15 AM CDTRiver Flood WarningLSXLincoln48 hr
Sep 10, 8:59 AM CDTAreal Flood WarningLSXLewis, Marion, Ralls, Shelby9 hr
Sep 10, 12:25 PM CDTRiver Flood WarningLSXPike8 days
Sep 10, 12:25 PM CDTRiver Flood WarningLSXLincoln8 days
Sep 10, 12:25 PM CDTRiver Flood WarningLSXSaint Charles8 days
Sep 10, 12:25 PM CDTRiver Flood WarningLSXMarion7 days
Sep 10, 12:25 PM CDTRiver Flood WarningLSXRalls6 days
Sep 10, 12:25 PM CDTRiver Flood WarningLSXPike8 days
Sep 10, 5:59 PM CDTAreal Flood WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby24 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.